Medical questions & health advice by licensed doctors
"Can you drink when taking clindamycin?"
it didn't say it on the box or bottle so was asking before i do
It is always important to talk to your primary care doctor about side effects from medications you might be taking such as Clindamycin. This is because any advice about a given medication will depend heavily on other medications you might be taking (any interactions between these medications) as well as your past medical history. Therefore, I can't give you a definite answer to your question.
See a doctor who can help
Find a Primary care-doctors near you
That being said, there are several medications that are known to have severe side effects, such as abdominal pain, nausea, vomiting, or flushing, when combined with alcohol. Clindamycin is not one of these medications, and I am not aware of any specific official labeling of Clindamycin regarding its interactions with alcohol. That being said, it is generally good advice to avoid heavy consumption of alcohol when you are taking prescription medications or being treated for an acute illness. Again, the major caveat here is that only the doctors who know you best are qualified to provide definitive advice about medication side effects and interactions in your case, so if you have any doubts about how to proceed, I would recommend calling your doctor's office and asking either for an appointment or for advice over the phone.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.